The blood pressure drug Istin was first prescribed for me in October 1994. My doctors told me that it was a new wonder drug which was absolutely safe. Indeed, my blood pressure stablised at a satisfactory level and at follow up checks in the ensuing weeks all seemed well.
A month later, I began suffering from severe diarrhoea. I had had food poisoning years before, the effects of which lasted for months and I thought this had happened again.
This time, I did not get better. After three months I suddenly recognised that, although debilitated by the 24 hour diarrhoea, I was not ill I was being poisoned. I then made a connection to the Istin. By that time I also had breathing difficulties very severe at times.
When I told my GP I thought the Istin was culpable for both symptoms, he took me off it and prescribed Ventolin for my wheezes.
Intestinal x-rays showed me to be in perfect health, but I still had 24 hour severe diarrhoea through the summer of 1995.
After 10 months, I consulted my homoeopath, who cured the diarrhoea in two weeks.
In summer 1995, I had investigated Istin to see whether my then established symptoms were in fact already known. I discovered that they were in America, at least.
During 1995 and early 1996, I noticed a deterioration in my sight. In July 1996 I was diagnosed as having a rapidly developing cataract in one eye.
I am not of an age when cataracts would be considered “normal”.
When the cataract was diagnosed, I immediately thought of the Istin. I then learned that one of the ingredients of Istin has been associated with the onset of cataract. Furthermore, prolonged diarrhoea depletes the body of certain minerals associated with eye health and that I should arguably have taken or being given supplements.
I consulted my homoeopath again and have been given a remedy targeted at arresting the development of the cataract, which has now been stable for a year. V B J, North Somerset.